Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 271, NWS Springfield, MO

May 31, 2008Barton County, Missouri; Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2008, 1:45 PM CDT for Barton County, Missouri; Crawford County, Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2008, 1:45 PM CDT (18:45 UTC)
Expired
May 31, 2008, 2:45 PM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Crawford County, KS, Barton County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 1:57 PM CDTHAIL 0.752 Ne Ringo, KS
May 31, 2:21 PM CDTHAIL 0.71 W Iantha, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 31, 4:52 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 311845
SVRSGF
KSC037-MOC011-311945-
/O.NEW.KSGF.SV.W.0271.080531T1845Z-080531T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT SAT MAY 31 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  CENTRAL CRAWFORD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 245 PM CDT.

* AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR RINGO...OR NEAR GIRARD...MOVING EAST AT 45
  MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRONTENAC...ARMA AND PITTSBURG BY 150 PM CDT.
  MINDENMINES AND MULBERRY BY 155 PM CDT.
  MINDENMINES AND LIBERAL BY 200 PM CDT.
  LIBERAL BY 205 PM CDT.
  8 MILES SOUTH OF VERDELLA BY 210 PM CDT.
  LAMAR BY 220 PM CDT.

THE TOWNS OF CROWEBURG...YALE...BURGESS...IANTHA...OAKTON...BOSTON...
LAMAR HEIGHTS AND KENOMA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 3765 9419 3764 9417 3764 9409 3748 9408
      3747 9409 3735 9409 3735 9443 3740 9488
      3761 9489
TIME...MOT...LOC 1845Z 271DEG 39KT 3749 9476

$$

CLAYCOMB
2 follow-up statements
000 
WWUS53 KSGF 311910
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SAT MAY 31 2008

KSC037-311920-
/O.CAN.KSGF.SV.W.0271.000000T0000Z-080531T1945Z/
CRAWFORD KS-
210 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD COUNTY IS
CANCELLED...

LAT...LON 3761 9461 3765 9419 3764 9417 3764 9409
      3748 9408 3747 9409 3743 9410 3735 9409
      3735 9444 3738 9459
TIME...MOT...LOC 1910Z 265DEG 34KT 3751 9447

$$

MOC011-311945-
/O.CON.KSGF.SV.W.0271.000000T0000Z-080531T1945Z/
BARTON MO-
210 PM CDT SAT MAY 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR BARTON COUNTY...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LIBERAL...OR 8 MILES SOUTHWEST OF
VERDELLA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAMAR BY 225 PM CDT.

THE TOWNS OF IANTHA...OAKTON...LAMAR HEIGHTS...IRWIN...KENOMA AND
MILFORD ARE IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

LAT...LON 3761 9461 3765 9419 3764 9417 3764 9409
      3748 9408 3747 9409 3743 9410 3735 9409
      3735 9444 3738 9459
TIME...MOT...LOC 1910Z 265DEG 34KT 3751 9447

$$

CLAYCOMB
000 
WWUS53 KSGF 311937
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT SAT MAY 31 2008

MOC011-311947-
/O.EXP.KSGF.SV.W.0271.000000T0000Z-080531T1945Z/
BARTON MO-
237 PM CDT SAT MAY 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY EXPIRES AT 245
PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3761 9461 3765 9419 3764 9417 3764 9409
      3748 9408 3747 9409 3743 9410 3735 9409
      3735 9444 3738 9459
TIME...MOT...LOC 1937Z 265DEG 34KT 3753 9415

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:19 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 31, 12:19 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT SAT MAY 31 2008

...UPDATE TO AVIATION...

.UPDATE...

EYES ARE CURRENTLY FOCUSED STAGE WEST. WARM ADVECTION REGIME OVER
SOUTHEASTERN KANSAS HAS LED TO VIGOROUS THUNDERSTORM DEVELOPMENT.
NUMEROUS REPORTS OF VERY LARGE HAIL HAVE BEEN RECEIVED WITH THIS
ACTIVITY IN AND NEAR THE WICHITA AREA. THE BULK OF THIS ACTIVITY
WILL REMAIN JUST TO THE WEST OF THE OUTLOOK AREA THROUGH MID
MORNING...WITH THE BETTER RISK OF STORMS OVER OUR EXTREME
SOUTHEAST KANSAS COUNTIES FROM MID TO LATE MORNING. OVERALL SYSTEM
MOTION HAS BEEN MORE TO THE SOUTHEAST DURING THE PAST HOUR.
HOWEVER NUMEROUS CELL SPLITS HAVE RESULTED IN VASTLY DEVIANT
MOTIONS WITH A FEW STORMS.

AS OPPOSED TO YESTERDAY...NOT MUCH IS THERE TO HOLD BACK
CONVECTIVE DEVELOPMENT TODAY. WHILE THE SURFACE FRONT IS PARKED TO
OUR NORTH...A FEW BOUNDARIES HAVE BEEN LEFT OVER FROM CONVECTION
FRIDAY EVENING. THE AREA CERTAINLY REMAINS QUITE MOIST AND AMPLE
HEATING WILL LEAD TO MODERATE TO HIGH INSTABILITY. THIS WILL
LIKELY RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT FROM THE LATE
MORNING HOURS ONWARD. THE AREA WILL BE ON THE SOUTHERN PERIPHERY
OF DECENT MID LEVEL FLOW...WITH 40KT DEEP LAYER SHEAR SUPPORTIVE
OF MULTICELL AND SUPERCELL STRUCTURES. COOLER MID LEVEL TEMPS WILL
ENHANCE THE RISK FOR HAIL TODAY...WITH GOLF BALL OR EVEN SLIGHTLY
LARGER HAIL POSSIBLE.

ALL TOLD...IT LOOKS LIKE ON AGAIN...OFF AGAIN THUNDERSTORM
ACTIVITY IS EXPECTED FROM LATE THIS MORNING ONWARD. LOW LEVEL JET
DEVELOPMENT TONIGHT...ALONG WITH LINGERING LOW LEVEL BOUNDARIES...
WILL RESULT IN A MAINTENANCE OF THUNDERSTORM DEVELOPMENT THROUGH
THE OVERNIGHT HOURS. HAIL AND WIND WILL BE CONSISTENT SEVERE
WEATHER RISKS...WITH AN OUTSIDE SHOT AT AN ISOLATED TORNADO WITH
THE STRONGEST OF STORMS THIS AFTERNOON AND EVENING.

GAGAN

&&

.DISCUSSION...

THE THUNDERSTORMS THAT DEVELOPED ACROSS THE AREA LAST EVENING
DIMINISHED THIS MORNING AS INSTABILITY WEAKENED. STORMS CONTINUE
EAST OF THE CWA ACROSS EXTREME EASTERN MISSOURI ON TO THE EAST.
THESE STORMS HAVE BEEN AIDED...IN PART...BY A SOUTHWESTERLY LOW
LEVEL JET. ACROSS THE AREA THE LOW LEVEL WINDS ARE QUITE WEAK...
HOWEVER ACROSS CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS THE LOW
LEVEL JET IS PICKING UP SOME. THIS LOW LEVEL JET COULD BE THE
FOCUS FOR ADDITIONAL THUNDERSTORMS EARLY THIS MORNING. IF THIS
ACTIVITY DEVELOPS IT SHOULD MOVE TO THE EAST AND COULD AFFECT THE
WESTERN CWA DURING THE MORNING HOURS.

A WARM AND MUGGY AIRMASS WILL REMAIN OVER THE AREA TODAY...WITH
TEMPERATURES ONCE AGAIN WARMING INTO THE MIDDLE TO UPPER 80S WITH
DEWPOINTS WELL INTO THE 60S. HOWEVER...TEMPERATURES ALOFT WILL BE
COOL DUE TO AN ELEVATED FRONT MOVING THROUGH THE AREA YESTERDAY
EVENING. THIS WILL RESULT IN A WEAKER CAP MAKING SCATTERED
THUNDERSTORMS POSSIBLE WITH THE HEATING OF THE DAY. THIS EVENING
INTO THE OVERNIGHT HOURS A WEAK UPPER LEVEL DISTURBANCE WILL RIDE
THE NORTHWEST FLOW ALOFT INTO THE AREA. A LOW LEVEL JET WILL ALSO
BE A LITTLE STRONGER TONIGHT...WHICH COULD ALLOW CONVECTION TO
LAST LONGER INTO THE OVERNIGHT HOURS. THE ATMOSPHERE WILL BECOME
QUITE UNSTABLE ONCE AGAIN THIS AFTERNOON AND EVENING...AND WITH
0-6KM BULK SHEAR VALUES AROUND 40KT....SEVERE WEATHER WILL ONCE
AGAIN BE POSSIBLE. THE MAIN HAZARDS WILL BE DAMAGING WINDS...
LARGE HAIL AND LOCALLY HEAVY RAINFALL. ALTHOUGH THE RISK FOR
TORNADOES APPEARS TO BE LOW...CANNOT COMPLETELY RULE OUT AN
ISOLATED ONE ACROSS ACROSS KANSAS INTO EXTREME SOUTHWESTERN
MISSOURI...WHERE SHEAR WILL BE A BIT STRONGER.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA ON SUNDAY INTO
MONDAY AS A WARM FRONT PUSHES THROUGH THE AREA AND THE AIRMASS
REMAINS MOIST AND UNSTABLE. GIVEN THE INSTABILITY THAT WILL BE IN
PLACE...STRONG TO SEVERE WEATHER WILL BE POSSIBLE WITH ANY
THUNDERSTORMS DEVELOPMENT. WARM AND MUGGY CONDITIONS LOOK TO
CONTINUE THROUGH MOST OF NEXT WEEK. COULD SEE SOME POP UP
THUNDERSTORMS DURING THE EVENING HOURS TUESDAY AND WEDNESDAY.
THURSDAY INTO FRIDAY A COLD FRONT WILL PUSH THROUGH THE AREA
BRINGING MORE WIDESPREAD THUNDERSTORMS...AND ADDITIONAL CHANCES
FOR SEVERE WEATHER TO THE AREA.

WISE

&&

.AVIATION...

FOR THE 18Z TAFS...SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS
WILL CONTINUE TO AFFECT BOTH JLN/SGF TERMINAL LOCATIONS THROUGH
THE FIRST PART OF THE AFTERNOON. CLOUDS AND RAIN WILL LIKELY KEEP
TEMPERATURES DOWN QUITE A BIT INITIALLY...HOWEVER SOME CLEARING BY
LATE AFTERNOON COULD INCREASE THE INSTABILITY SOMEWHAT. STILL
LOOKING AT NEXT ROUND OF SHOWERS/THUNDERSTORMS TO OCCUR LATE
TONIGHT INTO SUNDAY AS ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPS
OUT IN KANSAS AND SHIFTS SOUTHEAST INTO WESTERN MISSOURI SIMILAR
TO THIS MORNING. WILL SEE CEILINGS FOR A FEW HOURS THIS AFTERNOON
FROM 2500 TO 3500 AT SGF BEFORE CLOUDS BREAK UP LATER IN THE AFTERNOON.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 31, 12:33 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT SAT MAY 31 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1233 PM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

HAIL TO THE SIZE OF QUARTERS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
LOCALLY HEAVY RAINFALL...

 AREAS AFFECTED AND TIMING:

STRONG TO SEVERE THUNDERSTORMS WILL MAINLY CONFINED TO AREAS
OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI SOUTH AND EAST OF AN
OSCEOLA TO SALEM LINE THIS AFTERNOON.

  DISCUSSION:

THUNDERSTORMS LEFT OVER FROM A THUNDERSTORM COMPLEX THAT MOVED
OUT OF KANSAS THIS MORNING AND INTO MISSOURI WILL CONTINUE
OVER MUCH OF SOUTHERN MISSOURI THROUGH THE AFTERNOON.  THIS
WILL HELP TO LIMIT THE INSTABILITY OVER A LARGE PORTION OF THE
AREA. HOWEVER...CLEARING ON THE BACK SIDE OF THESE THUNDERSTORMS
OVER EXTREME WESTERN MISSOURI WILL ALLOW FOR INSTABILITY TO
INCREASE LATER THIS AFTERNOON. A FEW OF THE STORMS OVER SOUTHWEST
MISSOURI AND SOUTHEAST KANSAS COULD PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS.

ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVER KANSAS
TONIGHT AND PUSH INTO SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF
MISSOURI LATE TONIGHT AND SUNDAY MORNING. LARGE HAIL...DAMAGING
WIND AND HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THIS
THUNDERSTORM COMPLEX.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING ACROSS SOUTHERN
MISSOURI. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS
CENTRAL KANSAS...WHICH MAY SPREAD EASTWARD INTO EXTREME SOUTHEAST
KANSAS AND SOUTHWESTERN MISSOURI ON SUNDAY. SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY AS A
FRONTAL BOUNDARY LINGERS NEAR THE AREA AND SEVERAL UPPER LEVEL
DISTURBANCES MOVE ACROSS THE REGION.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER SOUTHWEST
SECTIONS OF MISSOURI AND SOUTHEAST KANSAS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, May 31, 1:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0103 PM     HAIL             WEBB CITY               37.15N  94.48W
05/31/2008  E0.25 INCH       JASPER             MO   AMATEUR RADIO

&&

HATCH
Local storm report, May 31, 1:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             CARTHAGE                37.18N  94.31W
05/31/2008  E0.25 INCH       JASPER             MO   AMATEUR RADIO

&&

HATCH
Local storm report, May 31, 1:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
121 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             CARTHAGE                37.18N  94.31W
05/31/2008  E0.70 INCH       JASPER             MO   PUBLIC

&&

HATCH
Local storm report, May 31, 1:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             1 NE GRANBY             36.93N  94.24W
05/31/2008  E0.25 INCH       NEWTON             MO   TRAINED SPOTTER

&&

HATCH
Local storm report, May 31, 1:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             FRONTENAC               37.46N  94.69W
05/31/2008  E0.25 INCH       CRAWFORD           KS   EMERGENCY MNGR

&&

HATCH
Local storm report, May 31, 1:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT SAT MAY 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             CARL JUNCTION           37.18N  94.57W
05/31/2008  E0.75 INCH       JASPER             MO   FIRE DEPT/RESCUE

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:03 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan57 min
May 30, 8:49 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan56 min
May 30, 9:43 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan62 min
May 30, 10:10 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade65 min
May 30, 10:24 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Phelps, Pulaski66 min
May 30, 10:25 PM CDTSevere Thunderstorm WarningSGFDade, Dallas, Greene, Polk65 min
May 30, 10:43 PM CDTSevere Thunderstorm WarningSGFCamden, Miller62 min
May 30, 10:58 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence47 min
May 31, 9:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton64 min
May 31, 12:31 PM CDTSevere Thunderstorm WarningSGFJasper46 min
May 31, 1:13 PM CDTSevere Thunderstorm WarningSGFJasper, Lawrence, Newton46 min
May 31, 2:35 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 21 more40 hr
May 31, 4:14 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon39 min
May 31, 6:48 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon30 min
May 30, 10:27 PM CDTSevere Thunderstorm WarningSGFCherokee63 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.